# SDR 2017FA0000525

- Difficulty date: October 12, 2017
- Submitted: October 26, 2017
- Operation: General aviation
- Aircraft: N50011
- Make and model: Cessna 172S
- Aircraft serial: 10865
- Aircraft time: 4,166 hours
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Condition: Frayed
- Location: Lt Aileron
- Stage of operation: TX
- How discovered: O
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

NOTED UNUSUAL NOISE IN LEFT WING. INVESTIGATION REVEALED THE LEFT AILERON CABLE TO BE FRAYED WITH BROKEN STRANDS. THE AREA WHERE THE CABLE WAS FRAYED HAS NO ACCESS EXCEPT BY BORESCOPE. THE AREA AFFECTED HAS A RECOMMENDED SB11-27-05 WHICH INSTALLS AN INSPECTION PLATE AND REPLACES FAIRLEADS IN THE AREA. ALTHOUGH COMPLIANCE WITH THE SB IS NOT MANDATORY IT IS ADVISABLE THAT THEY ARE BE INSPECTED AT REGULAR INTERVALS WITH A BORESCOPE OR THAT AN INSPECTION PANEL BE INSTALLED AS PER THE SB.
